Announcement

Collapse
No announcement yet.

Frieda

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Ellie
    replied
    Hi Frieda,

    Non-invasive ventilation (BiPAP, Nippy) does not use oxygen, but ordinary air from the room.

    There is also a good website all about NIV especially for people with MND, if you want to take a look: https://niv.mymnd.org.uk/

    Love Ellie.

    Leave a comment:


  • Kayleigh
    replied
    Hello Frieda,

    The type of ventilation that is usually provided for us is non-invasive ventilation (which is designed to assist breathing without it being dangerous for MND patients to use).

    The ventilation machine increases airflow via a mask - as explained in the 4th dropdown ('are there different types of ventilation?') on the following webpage about Breathing and Ventilation:-

    http://https://www.mndassociation.org/support-and-information/living-with-mnd/breathing-and-ventilation/

    Love and best wishes,
    Kayleigh x

    Leave a comment:


  • Frieda
    replied
    I am getting a gadget to establish how much oxygen I get during the night. I assume that if it's not enough I may get an oxygen machine? In a leaflet from the mnd patient guide it says Oxygen therapy can have harmful effects on people with mnd worsening their condition. Any experience/ advice? Thanks, Frieda

    Leave a comment:


  • Frieda
    replied
    Hi Sheila, Lynne and Terry,
    My energy is fine, I am eating loads.
    Sent an email to mnd nurse asking for advice, not taking tablet tonight. Thanks for your helpful comments, you're stars! Love xox

    Leave a comment:


  • Sheila
    replied
    Hi Frieda, I hope you are feeling better. My weight is low and it makes me very tired. Etc. I think I will be getting a feeding tube soon. I don't know nothing much about baclofen. Sorry, but lots of advice on here.
    Sheila x

    Leave a comment:


  • Lynne K
    replied
    Freida, my neurologist told me that Baclofen makes muscles slack so if your legs and arms have deteriorated since taking it it's your decision whether or not to continue with it. You could find other possible solutions to cramps if you want to try going without to see if your legs and arms improve. Lynne.

    Leave a comment:


  • Ellie
    replied
    I'm really worried about your weight Frieda - (not wanting to pry or lecture you) 40kg is very light and I doubt you're taking enough calories to give you enough energy to function, with or without the Baclofen. MND is a hungry disease which demands extra calories just for our bodies to function.

    To answer one question, the minimum recommended weight for a child to take Baclofen is 33kg, at a starting dose of 0.3mg/kg, divided into 4 doses.

    If you've lost weight due to MND, there are food supplements and getting a feeding tube to help increase your weight. Has this issue been raised before? (Obviously the GP is aware of your weight)

    You should talk to your GP or nurse about the suitability of continuing to use Baclofen.

    Sending you a big hug.

    Love Ellie.
    Last edited by Ellie; 19 November 2019, 15:19.

    Leave a comment:


  • Frieda
    replied
    Hi, last night was my 3rd night with just 5 mg Baclofen. In the night I was very tired and was only half awake when using the commode, which was ok. But I am also dopey today and dozing, also ok. But my legs and left arm are so weak, can hardly stand and left hand not holding onto rails safely. Is this likely to get better as I adjusting to the tabs? Or is 5mg too high a dose? I only weigh 40 kg. Any idea? Sorry to go on about it. No diarrhea though, which is good. Love to you all, Frieda

    Leave a comment:


  • Ellie
    replied
    Thanks for the update Frieda - onwards & upwards (hopefully!)

    Leave a comment:


  • Frieda
    replied
    Thank you so much, dear Ellie! Still good on day 2, so glad. Love, Frieda xox

    Leave a comment:


  • Ellie
    replied
    Hope it goes well for you this time Frieda - good luck!

    Leave a comment:


  • Frieda
    replied
    Thank you,. Terry. My limbs have suddenly become quite stiff, I have started with 5 mg, so far so good.

    Leave a comment:


  • Terry
    replied
    Hi Frieda,

    I take 40 mg of baclofen and my limbs are still quite stiff. Don't think that I have had any side affects and I have taken more.

    Sorry to hear about your other problems.

    Love Terry

    Leave a comment:


  • Kayleigh
    replied
    Hello Frieda,

    Thank you for kindly replying to my post.

    Its good to hear that you have got a very helpful physiotherapist and you have already been provided with some mobility aids and other equipment.

    Love
    Kayleigh

    Leave a comment:


  • Frieda
    replied
    Yes, Kayleigh, I have a physio, who gets things done, like getting a hospital bed, a rollator and now I have one for upstairs as well to get from bedroom to bathroom. I am lucky. Have a good evening too. Love, Frieda

    Leave a comment:

Working...
X